Catalog Home Page

Nonuniqueness in the close-coupling method for e-He scattering

Stelbovics, A.T. and Berge, L. (1997) Nonuniqueness in the close-coupling method for e-He scattering. Physical Review A - Atomic, Molecular, and Optical Physics, 55 (2). pp. 1028-1038.

[img]
Preview
PDF - Published Version
Download (215kB) | Preview
Link to Published Version: http://dx.doi.org/10.1103/PhysRevA.55.1028
*Subscription may be required

Abstract

We present a general analysis of the close-coupling equations for e-He scattering. We show why the standard close-coupling expansion gives rise to nonunique solutions and, by characterizing the manifold of nonunique solutions, are able to construct equations with a unique solution. Our analysis concentrates on two models of target states; a frozen-core model in which one of the electrons is restricted to the 1s He+ orbital, as has been used with great success recently, and also a model which uses full configuration-interaction target states. We develop modified close-coupling equations by projecting out spurious solutions. A subtle difference between frozen-core and configuration-interaction models with respect to the manner in which antisymmetrization is incorporated is noted. A calculation to illustrate the theory is presented.

Publication Type: Journal Article
Murdoch Affiliation: School of Mathematical and Physical Sciences
Centre for Atomic, Molecular and Surface Physics
Publisher: The American Physical Society
Copyright: © 1997 American Physical Society
URI: http://researchrepository.murdoch.edu.au/id/eprint/36517
Item Control Page Item Control Page

Downloads

Downloads per month over past year